Jul 10, 2005
Hi, I need to ask this question and I really appreciate any answer you can give me. I am HIV+ since 1993 and I am a 40 years old male. In January 2005, I was diagnosed with squamous cell carcinoma in the scrotum. The lesion was removed and I had a cat scan from my neck to my pelvis. The doctors wanted to remove the lymph nodes from my groin for biopsy, however decided to remove the iliac lymph nodes first by laser surgery because the cat scan showed that they were enlarged. I had this surgery last Tuesday. Right after the surgery, they tested the nodes and there were no tumors or any signs of cancer. I am very glad about that. However this is a preliminary test, and a more detailed testing will be conducted with the nodes. The problem is that I am experiencing fluid concentration in my abdominal area and it is making me very uncomfortable. I read many websites about "lymphedema" and I understand that it is one of the side effects of lymph nodes dissection, however I am very disappointed about it. I have an appointment with the doctor in 3 days. I wanna know if this fluid can be drained from my abdominal area and if this will be a life long ordeal. Can this fluid provoke any other infection in my organs? I have so many questions about this, and I did not have any one to ask to. I really appreciate any answers you can give me about this. Thanks,
Response from Dr. Wohl
This is really such a specialized question that I think will be best answered by your surgeon rather than HIV docs. I have never had a patient have this procedure nor have I experience with abdominal swelling following such surgery.
Your questions are all good ones. Talk to your docs at your up coming visit.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Eye Pain And Hiv
- How Long Do I Use Nystatin To Treat Thrush?
- How Long Does Diarrhea Last In The Early Stages Of Hiv?
- How Many Times Can You Use The Needle For Finger Prick Test With Hiv?
- Being Hiv Positive And Getting Very Skinny
- What Can I Do To Lose Weight Gain Caused By Hiv Medication?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.